Sane Forums

Main Forums => Psych Meds => Topic started by: Purplerose on December 17, 2009, 11:56:12 pm

Title: Weight Gain on Meds
Post by: Purplerose on December 17, 2009, 11:56:12 pm
Have always struggled with my weight, but the last 9 months are off the hook. My doctor says it's just that the medication increases my appetite, but I swear I'm not eating more than usual. Am on effexor and wellbutrin and neither one is supposed to have weight gain as a side effect, but this is ridiculous. I want to switch, but to what?

Any recommendations?
Title: Re: Weight Gain on Meds
Post by: Bob on January 06, 2010, 06:32:26 pm
I can't recommend any particular med changes, but I do suggest that you have your blood sugar level checked -- soon. Best wishes.
Title: Re: Weight Gain on Meds
Post by: CuteKoala on February 04, 2010, 06:34:35 pm
Yes. You should definitely have your blood sugar checked. Like Bob says.

I remember a long time ago I was on Zoloft and it wasn't supposed to cause weight gain, but for me it seemed to. I didn't gain a lot, but an extra 15 pounds is noticeable. I wasn't really exercising regularly back then, however, or eating as healthy as I could have. Either way, exercise did seem to help, and changing meds also seemed to help.

Sometimes I think you have to experiment, but don't give up and don't stop taking your meds without telling your doctor.

Title: Re: Weight Gain on Meds
Post by: mrphone1 on April 28, 2014, 03:50:18 pm
Hi Purplerose,  I definitely agree that Welbutrin and Effexor, usually aren't medications that cause weight gain but it might be your Effexor.  You can check your blood sugar but I don't really think it will help you with your appetite. I am a prediabetic also so consequently I know quite a lot about blood sugar, which I received from my diabetic education. which I got from nutritionists. I have also made it it a obsession not a OCD obsession to know about medications when I was misdiagnosed in the early 70s with schizophrenia, many psychiatrists then confused obsessions with delusions. I verified this with a top psychiatrist. I have been treated with my OCD with SSRIS but now the Psychiatric community have found they can use find low doses of atypical anti psychotics like Abilify which can help OCD with aumentation. Note large doses of old  anti psychotics them like those used to treated OCD patients in the 70s with very harsh ex Thorazine. should not be used.
   Marty